Cylindrical waves in general relativity

Chandrasekhar, Subrahmanyan (1986) Cylindrical waves in general relativity Proceedings of the Royal Society A: Mathematical, Physical & Engineering Sciences, 408 (1835). pp. 209-232. ISSN 1364-5021

Full text not available from this repository.

Official URL:

Related URL:


A convenient framework is set up for constructing cylindrically symmetric solutions of the Einstein and the Einstein-Maxwell equations, and it is shown how a Hamiltonian density can be defined for space-times with cylindrical symmetry. Solutions are obtained that represent stationary monochromatic waves and satisfy all the requisite conditions of regularity. The case when the gravitational field is coupled with a perfect fluid in which the energy density is equal to the pressure is also briefly considered.

Item Type:Article
Source:Copyright of this article belongs to The Royal Society.
ID Code:70285
Deposited On:16 Nov 2011 04:19
Last Modified:16 Nov 2011 04:19

Repository Staff Only: item control page